MAUDE Adverse Event Report: AESCULAP AG CERAMIC ELECTRODE TIP L-HK F/GK372R; REUSABLE INSTRUMENTS

AESCULAP AG CERAMIC ELECTRODE TIP L-HK F/GK372R; REUSABLE INSTRUMENTS
Model Number GK384R
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with a ceramic electrode tip.According to the complaint description, the product fell apart in three (3) pieces.The surgeon was performing a laparoscopic myomectomy, bilateral salpingectomy, and removal of a permanent birth control device.The pieces fell apart outside the patient's body and not in the surgical field.The patient was not at any risk and a replacement device was opened to complete the procedure.(the tip is broken off as one piece.The second piece is the ceramic component, and the third piece is the metal cone.) additional information was not provided.The malfunction is filed under aag reference (b)(4).
 
Event or Problem Description
The malfunction is filed under aag reference (b)(4); cc (b)(4).
 
Additional Manufacturer Narrative
Investigation results: visual examination: the complaint device was returned to the manufacturer for evaluation.A visual examination was performed which revealed that the device returned in a used condition with visible loosened hooks.The hook (part # gk384202) was loosened from the main body (part # gk384200).Additionally, the device was sent to the production department for expert analysis.During production, the tensile strength of the hook is checked with a spring balance to confirm that the part can sustain a load of at least to 20 newtons (n).This device undergoes 100% testing in the semi-finished good stage as gk384800 to confirm a pull-off force of at least 20n to ensure that the connection will hold.No issue was noted with this part during this verification testing.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 3(5) x probability 2(5) of occurrence) according to din en iso 14971 is still acceptable.Explanation and rationale: the hook may have loosened due to the application of an excess load from the outside.However, the root cause of the failure mode could not be detected.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.However, there is no indication of a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
CERAMIC ELECTRODE TIP L-HK F/GK372R
Common Device Name
REUSABLE INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grun
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12275009
Report Number9610612-2021-00533
Device Sequence Number2754489
Product Code GEI
UDI-Device Identifier04038653172504
UDI-Public4038653172504
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K970541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGK384R
Device Catalogue NumberGK384R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2021
Supplement Date Received by Manufacturer03/31/2023
Initial Report FDA Received Date08/04/2021
Supplement Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale